Georgia, 2015Damaging Winds and Heavy Rain in Georgia, June 3, 2015
June 3, 2015 · NWS JAX · 9 events in 4 counties and zones
A quasi-stationary front stalled across south Georgia with drier mid level air in place and steep low level lapse rates. The sea breezes in concert with forcing from the stalling front spawned afternoon thunderstorms, with enhancement as mid level short wave trough energy passed over the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A quasi-stationary front stalled across south Georgia with drier mid level air in place and steep low level lapse rates. The sea breezes in concert with forcing from the stalling front spawned afternoon thunderstorms, with enhancement as mid level short wave trough energy passed over the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 3, 11:15 AM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 3, 11:15 AM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1215 PM EDT WED JUN 3 2015
...STRONG TO ISOLATED SEVERE THUNDERSTORMS OVER SOUTHEAST GA AND
I-75 CORRIDOR THIS AFTERNOON AND EARLY EVENING...
.UPDATE...
NOON SURFACE ANALYSIS DEPICTS A STALLED FRONTAL BOUNDARY EXTENDING
FROM COASTAL NORTH CAROLINA SOUTHWESTWARD THROUGH CENTRAL GEORGIA.
ALOFT...A CUTOFF CYCLONE IS SPINNING OVER THE SOUTHERN
APPALACHIANS...WITH AN ASSOCIATED POSITIVE VORTICITY LOBE MOVING
SOUTHEASTWARD INTO SOUTHEAST GEORGIA. AHEAD OF THIS FEATURE...LAPS
ANALYSIS DEPICTS CAPE VALUES ALREADY RISING TO ABOVE 2000 J/KG FOR
LOCATIONS NORTH OF INTERSTATE 10. LOW-TOPPED SHOWERS ARE
BLOSSOMING JUST SOUTHEAST OF THE APPROACHING VORTICITY LOBE OVER
COASTAL SOUTHEAST GA AND OVER THE OKEFENOKEE SWAMP. OTHERWISE...A
STRATUS DECK THIS MORNING THAT BLANKETED INTERIOR SOUTHEAST GA IS
LIFTING...WITH LEFTOVER DEBRIS CLOUDS AND RESIDUAL SHOWERS
PERSISTING OVER FLAGLER COUNTY.
HIGH RESOLUTION SHORT TERM GUIDANCE SUGGESTS THAT CONVECTION WILL
CONTINUE TO BUILD OVER COASTAL SOUTHEAST GA THROUGH EARLY
AFTERNOON...WITH ACTIVITY EXPANDING INTO THE JACKSONVILLE METRO
AREA BY MID-AFTERNOON AS THE ATLANTIC SEA BREEZE MOVES WESTWARD
AND ENHANCES ACTIVITY. SUBSIDENCE AND MID- LEVEL DRY AIR MAY DELAY
CONVECTIVE INITIATION OVER NORTH CENTRAL FL...BUT MERGING SEA
BREEZES AND OUTFLOWS LATE THIS AFTERNOON SHOULD RESULT IN
SCATTERED TO NUMEROUS DEVELOPMENT ALONG THE I-75 CORRIDOR. MID-
LEVEL DRY AIR MAY ENHANCE THE WET MICROBURST THREAT IN THESE AREAS
LATE THIS AFTERNOON...WITH A FEW STRONG TO SEVERE WIND GUSTS
POSSIBLE. THE FOCUS OF AFTERNOON AND EVENING CONVECTION WILL
RESIDE OVER INLAND SOUTHEAST GA...AS THE FRONT TO THE NORTHWEST
APPROACHES. THE PRESENCE OF THIS BOUNDARY AND MERGING MESOSCALE
BOUNDARIES SHOULD ALSO RESULT IN AN ENHANCED WET MICROBURST
POTENTIAL FOR AREAS WEST OF THE I-95 CORRIDOR. THE STORM
PREDICTION CENTER CONTINUES TO PLACE OUR REGION IN A MARGINAL RISK
FOR SEVERE THUNDERSTORM DEVELOPMENT. A WEAK SOUTHWESTERLY
STEERING FLOW MAY EVENTUALLY EXPAND CONVECTION BACK TOWARDS I-95
DURING THE EVENING HOURS...BUT ACTIVITY SHOULD WEAKEN AFTER
SUNSET. HIGHS TODAY WILL CLIMB INTO THE UPPER 80S INLAND AND THE
MID 80S AT THE COAST.
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS WILL LIKELY FIRST IMPACT SSI AFTER
17Z...WITH A PERIOD OF MVFR OR BRIEF IFR CONDITIONS POSSIBLE
ACCOMPANIED BY GUSTY WINDS. EXPECT A HIGHER CHANCE OF SUB-VFR
CONDITIONS FROM THUNDERSTORMS AT JAX...VQQ...AND GNV...GENERALLY
AFTER 18Z THROUGH 00Z. OTHERWISE...VFR CONDITIONS WILL PREVAIL.
SHOWERS AND THUNDERSTORMS MAY LINGER PAST 00Z AT GNV...WITH
PERIODS OF MVFR VISIBILITIES EXPECTED AT VQQ AFTER 06Z.
&&
.MARINE...
LIGHT OFFSHORE WINDS WILL TRANSITION TO SOUTHEASTERLY WITH
INCREASING SPEEDS IN THE NEAR SHORE WATERS AS THE SEA BREEZE
MOVES INLAND. SHOWERS AND THUNDERSTORMS WILL LIKELY IMPACT THE
GEORGIA COASTAL WATERS THROUGH THE EVENING HOURS AS A COLD FRONT
APPROACHES FROM THE NORTHWEST. A WIND SURGE EARLY THIS EVENING
WILL BRING SUSTAINED SOUTHEAST WIND SPEEDS UP TO NEAR 15
KNOTS...WITH SPEEDS SUBSIDING AFTER MIDNIGHT. ONSHORE WINDS WILL
PREVAIL THROUGH THURSDAY NIGHT WITH SPEEDS BELOW 15 KNOTS...AND
THEN MAY SHIFT TO A MORE NORTHERLY DIRECTION BY EARLY FRIDAY AS
LOW PRESSURE DEVELOPS OFF THE CAROLINA COAST.
RIP CURRENTS: LOW RISK CONTINUES THROUGH THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 88 66 87 68 / 70 60 40 10
SSI 83 72 84 72 / 50 30 20 20
JAX 87 67 87 70 / 50 10 30 10
SGJ 85 70 85 73 / 20 10 20 10
GNV 89 67 90 69 / 60 30 30 10
OCF 89 68 91 70 / 50 40 40 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
NELSON/SHASHY/WALSH
Hazardous weather outlook, Jun 3, 12:45 PM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT WED JUN 3 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-041745-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
145 PM EDT WED JUN 3 2015
...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THROUGH EARLY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY
EVENING HOURS...WITH ACTIVITY ALONG COASTAL SOUTHEAST GEORGIA
EARLY THIS AFTERNOON EXPANDING INLAND AND BECOMING FOCUSED ALONG
THE INTERSTATE 75 CORRIDOR BY THE EARLY EVENING HOURS. STRONGER
ACTIVITY WILL BE CAPABLE OF PRODUCING STRONG AND POSSIBLY DAMAGING
WIND GUSTS...FREQUENT LIGHTNING STRIKES...AND SMALL HAIL. ACTIVITY
MAY LINGER WELL INTO THE EVENING HOURS AT INLAND LOCATIONS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY. THE BEST COVERAGE OF STORMS WILL BE GENERALLY
WEST OF THE I-95 CORRIDOR.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON DEPENDING
ON THE EXTENT OF SEVERE THUNDERSTORM COVERAGE.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
NELSON
In the hours before
Special weather statement, Jun 3, 12:14 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
114 PM EDT WED JUN 3 2015
GAZ154-166-031745-
COASTAL CAMDEN GA-COASTAL GLYNN GA-
114 PM EDT WED JUN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GLYNN AND
NORTHEASTERN CAMDEN COUNTIES UNTIL 145 PM EDT...
AT 113 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BRUNSWICK. THIS STORM WAS NEARLY STATIONARY.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BRUNSWICK...ST. SIMONS ISLAND...DOCK JUNCTION...JEKYLL ISLAND...SEA
ISLAND...COUNTRY CLUB ESTATES AND DOVER BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3115 8136 3113 8139 3113 8136 3112 8141
3108 8140 3104 8143 3106 8147 3105 8147
3106 8151 3103 8145 3099 8148 3099 8150
3103 8162 3117 8158 3120 8155 3119 8153
3121 8154 3127 8146 3121 8132
TIME...MOT...LOC 1713Z 302DEG 3KT 3115 8151
WALSHSpecial weather statement, Jun 3, 12:48 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
148 PM EDT WED JUN 3 2015
GAZ133-135-031830-
JEFF DAVIS GA-APPLING GA-
148 PM EDT WED JUN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEFF DAVIS AND
NORTHWESTERN APPLING COUNTIES UNTIL 230 PM EDT...
AT 148 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAZLEHURST...MOVING SOUTHEAST AT 5 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
HAZLEHURST...GRAHAM...PLANT HATCH...GRAYS LANDING AND PINE GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3197 8243 3196 8240 3196 8238 3194 8238
3194 8234 3191 8229 3172 8251 3192 8268
3193 8259 3196 8256 3196 8253 3195 8249
3196 8248 3197 8250
TIME...MOT...LOC 1748Z 314DEG 6KT 3194 8255
SHASHYThunderstorm Wind, Jeff Davis
- When
- June 3, 1:10 PM EST
- Where
- Jeff Davis County, 2.38 mi SSW of Halls Spur
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.900, -82.570
Numerous trees and power lines were blown down near Uvalda Highway.
Thunderstorm Wind, Wayne
- When
- June 3, 4:25 PM EST
- Where
- Wayne County, 0.59 mi E of Jesup
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.600, -81.870
Trees and power lines were blown down across Jesup. About 40 trees were blown down near the county country club near Jesup. A pool and fence were also damaged.
Heavy Rain, Wayne
- When
- June 3, 4:35 PM EST
- Where
- Wayne County, 0.59 mi W of Jesup
- Reported by
- State Official
- Coordinates
- 31.600, -81.890
Street flooding was reported in Jesup.
Thunderstorm Wind, Wayne
- When
- June 3, 5:00 PM EST
- Where
- Wayne County, 3.02 mi WNW of Doctortown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.660, -81.880
Trees were snapped and uprooted near the country club.
Thunderstorm Wind, Wayne
- When
- June 3, 5:01 PM EST
- Where
- Wayne County, 3.02 mi WNW of Doctortown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.660, -81.880
Large tree limbs were blown down near Jesup.
Thunderstorm Wind, Camden
- When
- June 3, 6:55 PM EST
- Where
- Camden County, 0.91 mi NW of Tarboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.030, -81.810
A tree was blown down across New Post Road just north of Tarboro.
Thunderstorm Wind, Echols
- When
- June 3, 7:45 PM EST
- Where
- Echols County, 2.97 mi E of Mayday
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.820, -82.950
Numerous trees were blown down.
Thunderstorm Wind, Echols
- When
- June 3, 8:00 PM EST
- Where
- Echols County, Tarver
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.700, -82.920
Numerous large trees were blown down.
Heavy Rain, Wayne
- When
- June 3, 9:00 PM EST
- Where
- Wayne County, 1.76 mi E of Madray Spgs
- Reported by
- CoCoRaHS
- Coordinates
- 31.730, -81.950
An observer measured 2.79 inches of storm total rainfall.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, June 3, 2015$750,000 · EF1 · 12 events
- Flash Flooding and Hail in Wyoming, June 3 to 4, 2015$1.5 million · 1.5 in hail · 7 events
- Flash Flooding in South Carolina, June 3 to 4, 2015$141,000 · 11 events
- Flash Flood and Hail in Nebraska, June 3 to 4, 2015$101,000 · 1.75 in hail · 16 events
- Hail in Colorado, June 3, 20152.5 in hail · 38 events
- Flash Flooding in Georgia, June 3, 2015$39,000 · 3 events
- Flash Flooding and Damaging Wind in Missouri, June 3, 2015$5,000 · 52 kt wind · 22 events
- Flash Flood and Hail in South Carolina, June 3 to 4, 2015$15,000 · 1 in hail · 8 events
- Hail in Kansas, June 3, 20152.75 in hail · 12 events
- Flash Flood and Hail in Wyoming, June 3 to 4, 20152 in hail · 9 events
- Hail and Damaging Wind in Georgia, June 3, 20151 in hail · 5 events
- Tornado and Flash Flood in Wyoming, June 3 to 4, 2015$2,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571216, 571222, 571141, 571218, 571219, 571217, 571220, 571221, 571142.